Alert archive / Michigan / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at May 8, 2006, 3:35 AM EDT for 23 counties in Michigan. It took effect at May 8, 2006, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2006, 3:35 AM EDT (07:35 UTC)
- In effect from
- May 8, 2006, 11:00 AM EDT
- Expired
- May 8, 2006, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2532 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRR 080735 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 AM EDT MON MAY 8 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM UNTIL 8 PM TODAY FOR MASON... OCEANA... LAKE... NEWAYGO... OSCEOLA... MECOSTA... CLARE AND ISABELLA COUNTIES INCLUDING THE MANISTEE NATIONAL FOREST... .SOUTHERLY WINDS WILL PERSIST TODAY OUT AHEAD OF A LOW PRESSURE SYSTEM MOVING EAST ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST. A VERY WARM AND DRY AIR MASS WILL BE IN PLACE ACROSS OUR AREA THIS AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF CENTRAL LOWER MICHIGAN LATER TODAY. TEMPERATURES WILL REACH THE MID 70S... WITH MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT... AND SOUTH WINDS OF 10 TO 15 MPH GUSTING TO 20 MPH. MIZ037>040-043>046-081545- /O.NEW.KGRR.FW.W.0002.060508T1500Z-060509T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- 335 AM EDT MON MAY 8 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF CENTRAL LOWER MICHIGAN LATER TODAY. TEMPERATURES WILL REACH THE MID TO PERHAPS UPPER 70S... WITH MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT... AND SOUTH WINDS OF 10 TO 15 MPH GUSTING TO 20 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LAURENS
2 follow-up statements
000 WWUS83 KGRR 081519 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1119 AM EDT MON MAY 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM FOR CENTRAL LOWER MICHIGAN AND THE MANISTEE NATIONAL FOREST DUE TO GUSTY SOUTH WINDS... VERY LOW HUMIDITY AND WARM TEMPERATURES... .SOUTHERLY WINDS WILL PERSIST TODAY OUT AHEAD OF A LOW PRESSURE SYSTEM MOVING EAST ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST. A VERY WARM AND DRY AIR MASS WILL BE IN PLACE ACROSS OUR AREA THIS AFTERNOON AND EVENING. MIZ037>040-043>046-082330- /O.CON.KGRR.FW.W.0002.000000T0000Z-060509T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- 1119 AM EDT MON MAY 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR CENTRAL LOWER MICHIGAN AND THE MANISTEE NATIONAL FOREST DUE TO GUSTY SOUTH WINDS... VERY LOW HUMIDITY AND WARM TEMPERATURES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF CENTRAL LOWER MICHIGAN...INCLUDING THE MANISTEE NATIONAL FOREST... THIS AFTERNOON AND EARLY EVENING. TEMPERATURES WILL REACH THE MID TO PERHAPS UPPER 70S... WITH MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT... AND SOUTH WINDS OF 10 TO 15 MPH GUSTING TO 20 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KGRR 081930 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EDT MON MAY 8 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM FOR ALL OF SOUTHWEST LOWER MICHIGAN DUE TO GUSTY SOUTH WINDS... VERY LOW HUMIDITY AND WARM TEMPERATURES... .VERY WARM AND DRY SOUTHERLY WINDS WILL PERSIST LATE THIS AFTERNOON AND EARLY EVENING OUT AHEAD OF A LOW PRESSURE SYSTEM MOVING EAST ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST. MIZ050>052-056>059-064>067-071>074-090000- /O.EXA.KGRR.FW.W.0002.000000T0000Z-060509T0000Z/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 330 PM EDT MON MAY 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL LOWER MICHIGAN DUE TO GUSTY SOUTH WINDS... VERY LOW HUMIDITY AND WARM TEMPERATURES... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. TEMPERATURES WILL BE NEAR 75... WITH RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND SOUTH WINDS OF 10 TO 20 MPH. TEMPERATURES AND HUMIDITIES WILL RECOVER AFTER 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MIZ037>040-043>046-090000- /O.CON.KGRR.FW.W.0002.000000T0000Z-060509T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- 330 PM EDT MON MAY 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR CENTRAL LOWER MICHIGAN AND THE MANISTEE NATIONAL FOREST DUE TO GUSTY SOUTH WINDS... VERY LOW HUMIDITY AND WARM TEMPERATURES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. TEMPERATURES WILL BE NEAR 75... WITH RELATIVE HUMIDITIES OF 10 TO 20 PERCENT... AND SOUTH WINDS OF 10 TO 20 MPH. TEMPERATURES AND HUMIDITIES WILL RECOVER AFTER 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MEADE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at May 8, 3:15 AM EDT, 20 minutes earlier.
Area forecast discussion, May 8, 3:15 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 AM EDT MON MAY 08 2006 .SHORT TERM... OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE THE NEED FOR ANY FIRE WX HEADLINES TODAY AND TOMORROW. WE ALSO HAVE TO ASSESS OUR CONVECTIVE POTENTIAL FOR LATE TUESDAY AND WEDNESDAY. RH PROGS AND IR SAT TRENDS SUGGEST SKIES WILL BE MOSTLY CLEAR AGAIN TODAY. FULL SUN AND SOUTHERLY FLOW WILL HELP TO BOOST MAX TEMPS INTO THE LOW TO MID 70S... ANOTHER DAY WITH VERY LARGE DIURNALS GIVEN THE VERY DRY AIRMASS IN PLACE. WE HAVE A VERY TOUGH CALL TO MAKE WITH FIRE WX HEADLINES FOR TODAY. I NOTICED NUMERICAL GUIDANCE HAS COME IN QUITE MILD WITH THE MAX TEMP FCST FOR OUR NORTHERN CWA IN PARTICULAR (75-77 DEGREE RANGE). DEW POINTS UP THERE WILL GENERALLY REMAIN STUCK IN THE 30S AND A PLOT OF WIND SPEEDS WITH HEIGHT AND MIXING LAYER HEIGHT SUGGESTS 10 TO 15 MPH WINDS LATE THIS MORNING AND AFTERNOON WITH A FEW GUSTS NEAR 20 MPH ARE POSSIBLE. BASED ON ALL THESE FACTORS AND EXTENSIVE COORD WITH APX WE WILL ISSUE A RED FLAG WARNING FOR OUR NORTHERN TWO TIERS OF COUNTIES. MAX TEMPS ACROSS OUR CENTRAL AND SOUTHERN CWA WILL BE JUST A COUPLE DEGREES LOWER ALONG WITH SLIGHTLY HIGHER DEW PTS SO NO OTHER FIRE WX HEADLINES ARE NECESSARY ANYWHERE ELSE. SKIES WILL REMAIN MOSTLY CLEAR OVERNIGHT. CLOUDS WILL THICKEN TUESDAY AHEAD OF OUR NEXT WX SYSTEM. THIS WILL RESULT IN COOLER MAX TEMPS AND DEW POINTS WILL CONTINUE TO INCREASE. THEREFORE NO FIRE WX HEADLINES SHOULD BE NEEDED FOR TUESDAY IN SPITE OF HIGHER WIND SPEEDS. WE WILL CONTINUE TO GO WITH A NOTION OF LOW CHC POPS FOR SHOWERS/STORMS TUESDAY AFTERNOON (WEST) AND SLIGHTLY HIGHER POPS TUESDAY NIGHT AND WEDNESDAY. OUR SVR WX POTENTIAL TUESDAY NIGHT AND WEDNESDAY LOOKS VERY MINIMAL THOUGH SINCE ALL THE BEST INSTABILITY AND SUPPORT FOR CONVECTION IN GENERAL WILL STAY FOCUSED WELL SW AND S OF OUR AREA. THANKS FOR ALL THE COORD ON FIRE WX HEADLINES APX. .LONG TERM... MODEL TRENDS ARE TOWARDS COLDER AND WETTER FOR IN THE EXTENDED PERIOD AS SFC CYCLOGENESIS OCCURS JUST EAST OF THE FORECAST AREA WED NIGHT AND THE UPPER LOW STALLS OVER LOWER MICHIGAN INTO THE WEEKEND. BUMPED UP POPS TO LIKELY ACROSS MOST OF THE CWA FOR WED NIGHT AS DEEPENING SFC CYCLONE PASSES ACROSS SE LOWER MICHIGAN WITH NEGATIVELY TILTED UPPER TROUGH CLOSING OFF. THE UPPER LOW ONLY SLOWLY RETREATS TO THE NORTH THROUGH SUNDAY WITH A DEEP TROUGH EXTENDING TO OFF THE ATLANTIC COAST REMAINING INTO EARLY NEXT WEEK. THIS WOULD INDICATE A COOLER THAN NORMAL PERIOD WITH OCCASIONAL LIGHT SHOWERS AS SEVERAL WEAK SHORTWAVE TROUGHS MOVE THROUGH. LOWERED MAXES FOR THURSDAY THROUGH SATURDAY CONSISTENT WITH GUIDANCE AND OVERALL TRENDS SEEN IN THE GFS AND ECMWF. && .GRR WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING NORTHERN TWO TIERS OF COUNTIES 11 AM THROUGH 8 PM. && LAURENS OSTUNO
Hazardous weather outlook, May 7, 6:02 AM EDT, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 602 AM EDT SUN MAY 7 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-081000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 602 AM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE BEGINNING TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO
Nearby
Red Flag Warnings in Michigan, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.